Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 76, NWS Tulsa, OK

April 30, 2007Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 30, 2007, 7:16 PM CDT for Pittsburg County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2007, 7:16 PM CDT (00:16 UTC)
Expired
Apr 30, 2007, 7:55 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 126 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 7:29 PM CDTHAIL 0.751 Se Krebs, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1716 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 010015
SVRTSA
OKC121-010115-
/O.NEW.KTSA.SV.W.0076.070501T0016Z-070501T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
716 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 815 PM CDT

* AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR ALDERSON...MOVING NORTH AT
  15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALDERSON...
  KREBS...CANADIAN...INDIANOLA AND CROWDER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3482 9577 3481 9568 3528 9548 3518 9579

$$
2 follow-up statements
000 
WWUS54 KTSA 010034
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
733 PM CDT MON APR 30 2007

OKC121-010115-
/O.CON.KTSA.SV.W.0076.000000T0000Z-070501T0115Z/
PITTSBURG OK-
733 PM CDT MON APR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEAST PITTSBURG COUNTY...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF 
CROWDER...OR ABOUT 5 MILES EAST OF MCALESTER...MOVING NORTH AT 15 
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CANADIAN AND
CROWDER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3489 9572 3490 9565 3521 9551 3518 9573

$$
000 
WWUS54 KTSA 010055
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT MON APR 30 2007

OKC121-010103-
/O.CAN.KTSA.SV.W.0076.000000T0000Z-070501T0115Z/
PITTSBURG OK-
753 PM CDT MON APR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST PITTSBURG COUNTY IS
CANCELLED...

THE THUNDERSTORM...LOCATED BETWEEN MCALESTER AND BLOCKER AT 755 
PM...HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER...GUSTY WINDS AND VERY 
HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM AS IT MOVES NORTH 
TOWARD CROWDER AND BLOCKER.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3489 9572 3490 9565 3521 9551 3518 9573

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:29 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Apr 30, 3:29 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
329 PM CDT MON APR 30 2007

.DISCUSSION...
A MCV IS FUELING STORMS ON THE WESTERN EDGE OF THE FORECAST
AREA. EXPECT THE STORMS TO LAST AT LEAST UNTIL SUNSET WITH RAIN
A PRETTY GOOD BET AT TULSA LATE THIS AFTERNOON. PER SPC CAPE
AND SHEAR ARE HIGH ENOUGH FOR A FEW MULTICELL SEVERE STORMS.

MAIN UPPER LOW CAN BE SEEN IN WATER VAPOR OVER NORTHWEST TEXAS.
THIS SYSTEM WILL SLOWLY WORK EAST NORTHEAST THE NEXT SEVERAL
DAYS.  DEEP MOISTURE WILL BE IN PLACE SO A DECENT RAIN EVENT
SHOULD OCCUR. MAY NEED A FLASH FLOOD WATCH AT SOME POINT THIS
WEEK.  HPCS EXCESSIVE RAIN GRAPHIC POINTS TO CHOCTAW AND
PUSHMATAHA COUNTIES LATER TONIGHT.  SINCE IT HAS NOT RAINED
THE LAST SEVERAL DAYS WILL FOREGO A WATCH FOR TONIGHT AT THIS
TIME.

EVENTUALLY A WAVE COMING FROM THE WEST WILL KICK THE UPPER
LOW OUT. THIS WILL OCCUR THURSDAY INTO FRIDAY.  AFTER THAT
A DEEPENING TROUGH WILL TAKE SHAPE OVER THE WESTERN
UNITED STATES.  THERE SHOULD BE A BREAK IN THE THE RAIN
THIS WEEKEND WITH STORM CHANCES RETURNING SUNDAY NIGHT.
THE UPPER TROUGH AND ITS ASSOCIATED BOUNDARY ARE PROGGED
TO COME OUT MONDAY.

TEMPERATURE FORECAST DID NOT STRAY FAR FROM MOS. TIMING OF
THE RAIN WILL BE A FACTOR KEEPING HIGHS FROM BEING TOO HIGH
AND LOWS FROM BEING TOO LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   63  75  63  73 /  80  80  80  70
FSM   63  77  64  74 /  60  60  80  80
MLC   64  73  63  74 /  80  60  80  60
BVO   61  74  62  73 /  80  80  80  70
FYV   60  75  60  70 /  60  60  80  80
BYV   62  75  61  71 /  50  60  70  90
MKO   63  71  63  72 /  80  60  80  80
MIO   63  77  62  74 /  70  60  80  80
F10   64  72  63  71 /  80  70  80  70
HHW   64  76  64  77 /  80  60  80  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...05
LONG TERM....17

ABBAS
Hazardous weather outlook, Apr 30, 12:45 PM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT MON APR 30 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT MON APR 30 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...LATE AFTERNOON OR EARLY EVENING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

DISCUSSION...
AN UPPER LEVEL LOW WILL CONTINUE TO SLOWLY APPROACH OUR REGION TODAY
AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS
MUCH OF EASTERN OKLAHOMA LATE THIS AFTERNOON AND EARLY EVENING.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...PRIMARILY ACROSS SOUTHEAST
OKLAHOMA. ALTHOUGH A FEW STORMS COULD BRIEFLY BECOME SEVERE LATE
THIS AFTERNOON...WEAK WIND FIELDS ALOFT WILL SQUELCH ANY ORGANIZED
SEVERE WEATHER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UPPER LOW WILL CONTINUE MOVING SLOWLY OVER THE AREA TUESDAY
AND WEDNESDAY WITH A CONTINUED CHANCE FOR SHOWERS AND
THUNDERSTORMS...INCLUDING LOCALLY HEAVY RAINFALL. A SECONDARY
UPPER LOW IS FORECAST TO MOVE INTO THE REGION BY THURSDAY WITH
THUNDERSTORM CHANCES REMAINING THROUGH THE WORK WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
FLOODING COULD BECOME MORE OF A CONCERN LATER THIS WEEK...ESPECIALLY
OVER AREAS THAT RECEIVE SIGNIFICANT RAINFALL TODAY AND TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 30, 4:51 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             HENRYETTA               35.44N 95.98W
04/30/2007  E1.00 INCH       OKMULGEE           OK   EMERGENCY MNGR

&&

NMK
Special weather statement, Apr 30, 5:16 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT MON APR 30 2007

OKZ066-071-302245-
MCINTOSH OK-OKMULGEE OK-
516 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OKMULGEE

IN SOUTHEAST OKLAHOMA
     NORTHWESTERN MCINTOSH

AT 516 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTH OF DEWAR...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...DEWAR...HOFFMAN...GRAYSON...SCHULTER
AND HITCHITA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 5:27 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
527 PM CDT MON APR 30 2007

OKZ067-302300-
WAGONER OK-
527 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WESTERN WAGONER

AT 527 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF STONEBLUFF...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...STONEBLUFF AND COWETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 6:39 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
639 PM CDT MON APR 30 2007

OKZ073-010015-
PITTSBURG OK-
639 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     NORTHERN PITTSBURG

AT 639 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF BACHE...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BACHE...CROWDER AND CANADIAN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 6:53 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
653 PM CDT MON APR 30 2007

OKZ049-010030-
PUSHMATAHA OK-
653 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CENTRAL PUSHMATAHA

AT 653 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PUSHMATAHA COUNTY...MOVING NORTH AT 25 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 7:05 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT MON APR 30 2007

OKZ049-073-075-010030-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
705 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
     LATIMER

AT 705 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19
MILES SOUTH OF HIGGINS...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE FAR SOUTHEAST PITTSBURG
COUNTY AND...HIGGINS...HARTSHORNE AND HAILEYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:01 PM CDTSevere Thunderstorm WarningTSAPushmataha44 min
Apr 30, 7:09 PM CDTSevere Thunderstorm WarningTSAChoctaw66 min
Apr 30, 8:14 PM CDTSevere Thunderstorm WarningTSAChoctaw46 min
May 1, 2:03 AM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more25 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.